News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Orthopedics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Orthopedics Answers List

Forum Name: Degenerative Bone Diseases

Question: Severe knee pain


 Blondefox2104 - Fri Jul 22, 2005 3:05 pm

For many years both my knees seem like they "pop" out of place every once in a while. It happens when I sit on my heels and move or if i slightly move the upper part of my leg without moving the lower (when sitting down or standing up, or turning over). Once it "happens" it's like my knee bones moved beside each other and then i have to have some one pull my leg straight for me so it snaps back into place. Then it hurts very badly for a few days. This happens a few times a year with both knees. It's never both knees at once. It's starting to happen more offten. Can some one give me an idea of why this is happening,or maybe tell me what it is? I'm only 22 and I was never on track or any other sport like that. I've been a swimmer for 13 years.
 druv - Thu Oct 06, 2005 12:47 am

hi, have you checked if its arthritis or not.. the same symtpoms are there in arthritis too. The term is used for over 100 different varieties of joint problems that have specific symptoms, such as pain, swelling, and stiffness. Osteoarthritis (OA) and rheumatoid arthritis (RA) are the two most common types of arthritic conditions.

The effects of arthritis are often mild, but in some cases they can be crippling. Rheumatoid arthritis affects between one and two out of every hundred people, with more women than men being affected. Joints and other organs may be affected by this form of arthritis..
so please go and check with your bone specialist on this.
 papia - Sun Oct 09, 2005 11:57 am

oh hi blondefox,
im quite sure as druv said that it could be rheumatoid arthritis..
my grandmother too is suffering from this so i know what are the symptoms . this is just the beginning so please start your treatment immediately..
My granny used clinoril for her condition and gradually she began to see some improvement. though her condition did not improve drastically but yes there was marked improvement iin the pain and movement too.
More common side effects may include:
Abdominal pain, constipation, diarrhea, dizziness, gas, headache, indigestion, itching, loss of appetite, nausea, nervousness, rash, ringing in ears, stomach cramps, swelling due to fluid retention, vomiting .
Less common or rare side effects may include:
Abdominal inflammation, anemia, appetite change, bloody diarrhea, blurred vision, change in color of urine, chest pain, colitis, congestive heart failure, depression, fever, hair loss, liver failure, loss of sense of taste, low blood pressure, muscle and joint pain, nosebleed, painful urination, pancreatitis, peptic ulcer, sensitivity to light, shortness of breath, skin eruptions, sleepiness, Stevens-Johnson syndrome (blisters in the mouth and eyes), vaginal bleeding, weakness, yellow eyes and skin .
 John Kenyon, CNA - Thu Jul 17, 2008 3:23 pm

User avatar Hello blondefox -

What you describe sounds like "loose" joints. Your knees, being the ones that carry a large amount of weight and do a huge amount of work, would likely be the first ones (and maybe the only ones, but time will tell) to show signs of looseness. This is usually due to connective tissue disease, either of the mixed variety, Ehlers-Danlos Type One, or Marfan's syndrome. Are you by any chance tall or at least have long legs (and arms) compared with others? People with Marfan's often have longer-than usual long bones, as well as sometimes longer digits, especially the fingers.

Mixed Connective Tissue Disease (MCTD) can cause a lot of rather random-seeming problems over time, rarely life-threatening ones. E-D can cause more serious joint problems in time, and requires more attention. Marfan's Syndrome can be largely benign, but often also can often cause, over time, such serious problems as detached retina, heart valve problems and even aortic aneurism. For this reason, you probably ought to be tested for autoimmune and connective tissue disease. You may just have "trick" knees, but more often than not this partial slipping out of joint can cause problems, including several forms of arthritis due to the constant irritation. Collagen (connective tissue) disease is sometimes compatible with little or no limitation, but it's best to know at least, so that if different annoying future problems surface your doctors will know to look at that as a possible cause. If it's there.

I hope this is helpful. Please do follow up with us.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here